MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 018 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter revealing the middle of the balloon had four (4) striations present on one side of the balloon material.Microscopic visual inspection, using 10-30x magnification, noted the area with the striations was approximately 110mm from the distal marker band.Functional testing of the returned sample revealed the balloon was able to be fully inflated to 8 atms and deflated absent of abnormalities.While fully inflated, the balloon was uniform in shape and was able to maintain pressure.A lot history review revealed this is the only complaint reported for lot gfdq0921 for the allegation of a twisted balloon.The device history record was reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned sample analysis did reveal four (4) striations in the middle of the balloon material, which are consistent with twisting of the balloon material.However, during functional testing, the returned sample was inflated to 8 atms and was uniform in shape.The device functioned normally throughout testing, operating as designed.Based on the information provided and analysis of the returned sample, a definitive root cause could not be determined.It is unknown if the patient and/or procedural issues contributed to the reported event.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.Lutonix will continue to monitor the field performance of this device to detect similar events, should they occur.
 
Event or Problem Description
It was reported that a lutonix dcb was used to treat a calcified stenosis in the patient's left distal superficial femoral artery (sfa) and left popliteal artery, but the balloon on the lutonix dcb was twisted and would not inflate.The physician used a contralateral approach to gain patient access.The health care professional (hcp) performed atherectomy with a phoenix device, but did not pre-dilate the lesion.Reportedly, the lutonix dcb was prepared per the ifu and was delivered to the lesion over a 0.018 phoenix light support guidewire through a 45cm 6 fr terumo destination introducer sheath with no twisting motion during advancement.It is unknown if the lutonix dcb was advanced under negative pressure.The physician inflated the lutonix dcb with a presto indeflator with a 2:1 contrast to saline solution to 10 atmospheres (atms).Reportedly, an area of the balloon did not inflate, so the physician deflated the balloon and repositioned it while the guidewire remained in place.The physician inflated the lutonix dcb a second time, but the same area did not inflate and reportedly the area of the balloon beyond the stricture was slow to deflate.Reportedly, the second inflation was not intended for treatment, but to confirm the stenosis of the lesion was not causing the twisting of the balloon.The lutonix dcb was deflated and removed.A 5mm x 220mm ultraverse balloon was used to complete the procedure.The sample has been returned for further evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8635062
Report Number3006513822-2019-00087
Device Sequence Number19351104
Product Code ONU
UDI-Device Identifier00801741177637
UDI-Public(01)00801741177637
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model Number9014
Device Catalogue NumberLX1813052205F
Device Lot NumberGFDQ0921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight80